MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT; WIRE GUIDE CATHETER
Model Number IPN037062
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "art line wire/needle malfunctioned.Could not advance or withdraw wire.Forced to withdraw wire and needle together with wire partially deployed in patient.After removal of both, physician tried "hard" to remove wire, pulling it partially into the needle, unable to remove.".Additional information received clarified the guidewire became stuck in the needle and could not be removed from the needle.No patient harm was reported, the patient had to be stuck a second time with a new needle.No report of required intervention.The issue was resolved by using a new kit.The patient's current condition was reported as "dead".Additional information was requested but not received at the time of this report.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer report of guidewire/needle resistance resulting in a kinked guidewire was confirmed through complaint investigation of the returned sample.The customer returned a guide wire, an introducer needle, and the product lidstock from an arterial line kit for analysis.The guidewire was returned partially advanced through the needle and both components showed evidence of use (dried blood).No other components were returned.Visual analysis revealed that the guidewire had one distinct kink in the center of the body.The distal tip of the guidewire was advanced through the needle hub with the tip of the guidewire inside the needle cannula (no guidewire was visible advanced out of the needle bevel).Microscopic inspection of the needle revealed no damage or anomalies to the hub or cannula.However, significant dried blood was observed within the needle hub and the guidewire was observed to be stuck within the cannula.The proximal weld of the guidewire appeared full and spherical.Dimensional inspection revealed the components met relevant dimensional requirements.The guidewire outer diameter (od) measured 0.627 mm via calibrated micrometer, which was within the specification of 0.610-0.635 mm per guidewire product drawing.The needle cannula inner diameter measured 0.027" via calibrated pin gauge at the level which was within the specification of 0.027"-0.0285" per needle cannula product drawing.The kink in the guidewire was located 178 mm via calibrated ruler from the proximal weld.The length of the guide wire could not be accurately measured as the distal tip was within the needle cannula.Manipulation of the guidewire revealed it was stuck within the needle cannula and could not be removed without undue force that likely would result in damage to the components.Additionally, the instructions-for-use (ifu) provided with the kit warns the user, "to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel" as well as cautioning "use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire." a device history record review was performed, and no relevant findings were identified to suggest a manufacturing related issue.Based on the customer report that the damage was observed during use and the evaluation of the returned components, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
The complaint is reported as: "art line wire/needle malfunctioned.Could not advance or withdraw wire.Forced to withdraw wire and needle together with wire partially deployed in patient.After removal of both, physician tried "hard" to remove wire, pulling it partially into the needle, unable to remove." additional information received clarified the guidewire became stuck in the needle and could not be removed from the needle.No patient harm was reported, the patient had to be stuck a second time with a new needle.No report of required intervention.The issue was resolved by using a new kit.The patient's current condition was reported as "dead".Additional information was requested but not received at the time of this report.

Brand Name
ARROW ARTERIAL LINE KIT
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17225506
Report Number9680794-2023-00509
Device Sequence Number15226701
Product Code DQX
UDI-Device Identifier20801902121688
UDI-Public20801902121688
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberIPN037062
Device Catalogue NumberAK-04510-S
Device Lot Number13F22D0381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown